Missouri, 2009Flash Flooding in Missouri, November 15 to 16, 2009
November 15 to 16, 2009 · NWS SGF · 7 events in 5 counties and zones
Rainfall amounts in excess of three inches occurred over portions of southern and central Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall amounts in excess of three inches occurred over portions of southern and central Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 15, 12:26 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Nov 15, 12:26 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 PM CST SUN NOV 15 2009
...UPDATE TO AVIATION...
.DISCUSSION...
EXTENDED FORECAST THURSDAY THROUGH NEXT SUNDAY...ACTUALLY HAVE
DECENT AGREEMENT WITH THE GFS AND ECMWF THROUGH THIS PERIOD (JUST
SOME TIMING ISSUES). THE UPPER LEVEL LOW NOW MOVING INTO THE
FORECAST AREA WILL FINALLY LIFT NORTH...MOVING THROUGH THE WESTERN
GREAT LAKES THU. PATTERN TRANSITIONS TO A MORE ZONAL FLOW DURING
THIS TIME. ONE FAIRLY WEAK SHORTWAVE IS EXPECT TO MOVE THROUGH THE
AREA LATE THU/FRI WITH ONLY A WEAK SFC TROUGH/SFC LOW DEPICTED.
COULD SEE SOME VERY LIGHT PRECIP WITH THIS...BUT A MUCH STRONGER
SHORTWAVE IS EXPECTED TO MOVE INTO OR THROUGH THE PLAINS BY SAT AND
SUN WITH A MORE SIGNIFICANT FROPA. HAVE CHANCES FOR PRECIP/TSTMS
DURING THIS TIME. DSA
&&
.AVIATION...
FOR THE 18Z TAFS...STORM SYSTEM NOW BECOMING FIRMLY ENTRENCHED
ACROSS THE OZARKS REGION WITH MVFR AND IFR CONDITIONS TO PREVAIL
THROUGH THE FORECAST PERIOD. EXPECT VISIBILITIES AND CEILINGS TO
FALL TO IFR LEVELS THIS AFTERNOON AS THE SYSTEM SLOWLY SHIFTS EAST.
SOME EMBEDDED CONVECTIVE ELEMENTS WILL ALSO BE POSSIBLE WITH THE
HEAVIEST RAIN BANDS THOUGH EXPECT THUNDERSTORMS TO BE ISOLATED IN
NATURE.
HATCH
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 15, 12:45 PM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CST SUN NOV 15 2009
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161845-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1245 PM CST SUN NOV 15 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
AREAS OF HEAVY RAIN ALONG WITH THE POTENTIAL OF LOCALIZED
FLOODING WILL BE POSSIBLE THROUGH MONDAY. SOME ISOLATED
THUNDERSTORMS WILL ALSO OCCUR BUT SEVERE STORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HEAVIER RAINFALL IS EXPECTED TO TAPER OFF BY MIDDAY MONDAY.
HOWEVER..SOME RESIDUAL FLOODING IS EXPECTED TO CONTINUE INTO
MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA
In the hours before
Local storm report, Nov 15, 1:12 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CST SUN NOV 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN WACO 37.25N 94.60W
11/15/2009 E1.75 INCH JASPER MO CO-OP OBSERVER
COOPERATIVE WEATHER OBSERVER NOTED SEVERAL LOCAL COUNTY
ROADS IN THE WACO AND ASBURY AREA HAD 3-4 INCHES OF WATER
FLOWING OVER THEM BUT WERE STILL PASSABLE.
&&
DSAFlash Flood, Camden
- When
- November 15, 2:41 PM CST to 8:00 PM CST
- Where
- Camden County, 0.78 mi ENE of Camdenton to 0.88 mi SE of Linn Creek
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.005, -92.737
Several low water crossings were reported flooded throughout the county.
Flash Flood, Miller
- When
- November 15, 2:49 PM CST to 8:00 PM CST
- Where
- Miller County, Eldon to 2.53 mi WNW of Eldon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.350, -92.580
Several low water roads and bridges were flooded across the county.
Flash Flood, Morgan
- When
- November 15, 2:49 PM CST to 8:00 PM CST
- Where
- Morgan County, 0.54 mi W of Versailles to 1.63 mi SSW of Versailles
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.430, -92.840
Several low water roads and bridges were flooded across the county.
Flash Flood, Dallas
- When
- November 15, 3:47 PM CST to 10:00 PM CST
- Where
- Dallas County, 1.25 mi NE of Colt to 1.34 mi NE of Colt
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.893, -92.914
Flash flooding developed following two to three inches of rain. While driving on private property, a 75 year old man died after he attempted to drive his pickup truck across AB Creek that was estimated to be four feet deep. Two other occupants were able to escape the vehicle downstream.
Flash Flood, Dallas
- When
- November 15, 7:00 PM CST to November 16, 12:00 AM CST
- Where
- Dallas County, 6.16 mi WSW of Louisburg to 8.05 mi WSW of Louisburg
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.715, -93.254
Route C, west of Highway 65 was closed due to flooding.
Flash Flood, Polk
- When
- November 15, 8:05 PM CST to November 16, 12:00 AM CST
- Where
- Polk County, 2.99 mi SE of Rimby to 2.59 mi SE of Rimby
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 37.740, -93.211
Route P, south of Highway 64 was closed due to flooding.
Flash Flood, Morgan
- When
- November 15, 8:05 PM CST to November 16, 12:00 AM CST
- Where
- Morgan County, 0.88 mi SW of Stover to 1.15 mi SSW of Stover
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.440, -92.990
Several low water bridges were flooded including the intersection of McCasplain Road and Route 135.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Puerto Rico, November 15 to 16, 2009$10,000 · 18 events
- Winter Weather in Kansas, November 15 to 17, 20097 events
- Heavy Snow in Kansas, November 15, 20096 events
- High Wind and Strong Wind in Washington, November 15 to 16, 2009$9,000 · 54 kt wind · 5 events
- Flash Flooding in Missouri, November 15, 20093 events
- Heavy Snow in Kansas, November 15 to 16, 20093 events
- Frost and Freeze in California, November 15, 20092 events
- Coastal Flood in North Carolina, November 15, 20091 event
- Blizzard in Alaska, November 15, 20091 event
- High Wind in Montana, November 15, 200957 kt wind · 1 event
- High Wind in Washington, November 15, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 201412, 201413, 201414, 196654, 201415, 201416, 201417.